Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 368, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 23, 2000, 7:15 PM CDT for Randolph County, Alabama. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 2000, 7:15 PM CDT (00:15 UTC)
- Expired
- Jul 23, 2000, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Randolph County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:17 PM CDT | Thunderstorm Wind 55 E | Woodland, AL | Several trees were blown down in the northeast part of Randolph County. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 240015 SVRBHM ALC111-240045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 PM CDT SUN JUL 23 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN ALABAMA... * UNTIL 745 PM CDT. * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WOODLAND TO 2 MILES EAST OF WEDOWEE TO WADLEY...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... WOODLAND...WEDOWEE...WADLEY AND ROANOKE. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:02 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 23, 3:02 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 302 PM CDT SUN JUL 23 2000 BUSY AFTERNOON...SO NOT A WHOLE LOT OF TIME FOR ANALYSIS OR DISCUSSION. STRONG SHORTWAVE MOVING ACRS NRN AL ATTM...FOLLOWED BY SECOND VORT CENTER IN ERN OK WILL RESULT IN DEEPENING UPPER TROF OVER TN VLY/CNTL GULF COAST BY TUE AFTN...WITH AVN EVEN SUGGESTING DEVELOPMENT OF A CUTOFF LOW OVR NRN GULF BY MID WEEK. IN THE NEAR TERM...BETTER MSTR/INSTABILITY SHOULD REMAIN ON THE ERN PERIPHERY OF THIS TROF...JUSTIFYING CHC POPS ACRS THE ERN ZONES BOTH MON AND TUE. WRN ZONES LOOK DRY FOR MON AT LEAST...BUT CONFIDENCE DECREASES REGARDING EXACT POSITION OF UPPER TROF OR ASSOCIATED MOISTURE FIELDS IN LATER PDS...SO WILL NEED TO INCLUDE SMALL POPS FROM HSV-BHM WWD FOR TUE. PATTERN GETS EVEN MUSHIER BY MID/LATE WEEK AS TROFFINESS PERSISTS ACRS THE AREA...SO CHC POPS STILL IN ORDER IN EXTENDED. STILL RUNNING A BIT COOL ON TEMPS THRU TUE AS THICKNESSES REMAIN WELL BELOW LAST WEEK'S VALUES. ACCEPTED GUIDANCE WITH A FEW ADJUSTMENTS THRU THE PD. 66 HSV BB 065/083 064/086 068 662212 BHM BB 066/089 065/090 068 662212 MGM BB 069/090 067/091 069 663423= .BHM...NONE.
In the hours before
Special weather statement, Jul 23, 1:30 PM CDT, 5 hours 45 minutes before
ALZ001>038-040>050-232100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT SUN JUL 23 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. OVER THE NORTHERN AND CENTRAL PORTIONS OF THE COUNTY WARNING AREA... THUNDERSTORMS SHOULD REMAIN ISOLATED AND BELOW SEVERE LIMITS. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE ALONG THE EASTERN EDGE AND SOUTHEAST CORNER OF THE FORECAST AREA. A STALLED FRONTAL BOUNDARY ACROSS SOUTHERN ALABAMA WILL BE THE FOCUS FOR THE STORMS. THESE SHOULD BE A PULSE TYPE OF STORM AND HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...STRONG WIND GUSTS...DANGEROUS LIGHTNING...AND POSSIBLY SOME SMALL HAIL. THE STORM PREDICTION CENTER HAS PLACED SOUTHERN PORTIONS OF ALABAMA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. THIS AREA IS GENERALLY SOUTH OF A SELMA...TO MONTGOMERY...TO AUBURN LINE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED OVER NORTHERN AND CENTRAL ALABAMA THROUGH TONIGHT. HOWEVER...STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SOUTHERN PORTION OF THE COUNTY WARNING AREA SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIpONS AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.